Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have multiple joint pains, ankle, lateral knee and hip pain. Suspected slip disc. Prescribed arcoxia. Stomach upset. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have had multiple joint pains, ankle, lateral knee and sometimes hip pain for the pass 3 weeks.
Was initially prescribed prednisolone 20mg for 10 days by a GP, however, I decided to go see a ortophedic. Did x-rays and blood test as suspected slip disc or RA. X-rays showed no damage, and RA factors (8.3) and Uric acid (0.33) levels were normal. XXXXXXX screening came back negative and C-reative were <1.
Ortophedic said to stop the prednisolone and he prescribed me arcoxia 90mg for 10 days. If does not work, I will be refered to a RA doctor.
Nevertheless, after 3 days, I had a very bad tummy upset and my ankle began to swell. So I reverted back to prednisolone. The prednisolone reduced the swelling and pain disappears. I tried to stop it for a day but the pain came back.

I am 30 years old, 78kgs, 175cm and pretty active at sports however I have not been active for the past 10 days due to this condition.

Appreciate what you might think this is due to.

Regards, XXXXXXX
Posted Wed, 9 Oct 2013 in Lupus
Answered by Dr. Shruti Rijhwani 8 hours later
Brief Answer:
Needs evaluation.

Detailed Answer:
Dear sir,

Thank you for posting your query on XXXXXXX

Well looking into your problem I would like to tell you that 10 days is a very short history for diagnosing arthritis . Since all your tests have come up normal . I would advise you to go for Anti CCP testing to look for any evidence of Rheumatoid arthritis .

Some times seronegative spondyloarthropathy may present like this so HLAB27 test is recommended .

If you have a history of any recent URTI , gastrointestinal infection , urine infection then it could be a manifestation of reactive arthritis .

I would also advise you to get your calcium and vitamin D levels done because there deficiency may lead to aches and pains in whole body.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor